A little about the effect of contraceptive oral contraceptives
Contraceptives that contain the hormone estrogen increase its concentration in the body, which, therefore, blocks the formation of the dominant follicle in the ovary. In simple words, the follicle does not develop, the egg does not ripen and does not come out, that is, ovulation does not occur.
There are contraceptive pills with a different mechanism of action. They are 100% do not stop ovulation, but strongly thicken the cervical mucus. As a result, the consistency of mucus becomes such that it does not allow spermatozoa to get from the vagina into the uterine cavity.
Some drugs help to reduce the motor activity of spermatozoa after they enter the fallopian tubes.
Oral contraceptives are taken once a day at a strictly defined time. The reception begins with the first day of the menstrual cycle, that is, immediately after the beginning of the next monthly (on the first day of the clotting).
Causes of pregnancy when taking contraceptives
The instructions for oral contraceptive always indicate that the degree of their effectiveness is 99%. So what can happen that a woman gets into this 1% and becomes pregnant?
There are several possible reasons that you need to know and do your best not to expose yourself to the risk of an unplanned pregnancy.
So, pregnancy with oral contraceptives may occur if:
- The woman has violated the schedule of taking the drug. This is one of the most common causes of occasional pregnancies against the background of taking tablets. If more time passes between tablets' receptions, than the instruction requires, the effectiveness of the drug is reduced. This is especially true for the second week of the menstrual cycle, when ovulation should occur. The maximum time when after a delay can take a pill - 10-12 hours. Pregnancy can also occur if the woman has chosen the wrong day to start taking it. Oral contraceptive pills take courses, after each of which a seven-day break is made. For this period, actually, the monthly ones fall. But if on the first day after the break the woman does not drink the pill, then the chances of getting pregnant increase at times.
- A woman has vomiting or diarrhea (diarrhea). If after taking the pill for 4 hours a woman has vomiting, it is necessary to re-take one tablet. This will avoid reducing the concentration of the drug in the body. And if for any reason diarrhea has happened - you can not do without additional means of contraception. In this case, it makes sense to use a condom even for 1, 5 weeks.
- The woman took other medicines, biologically active supplements or infusions of medicinal herbs. In such cases, there is also a decrease in the contraceptive effect. That is why every time visiting a doctor and receiving from him any appointment, always need to mention the intake of hormonal oral contraceptives. Especially dangerous in terms of the effect on the effectiveness of birth control pills antibiotics. As a rule, the instructions give a list of medications that can reduce the contraceptive effect. These include antiallergenic, antifungal and anticonvulsant drugs. Resorting to the treatment of herbs is to remember that many of them affect the woman's body even when the reception is already completed. For example, tincture of St. John's wort has an impact for two weeks after the completion of the course of treatment. Be careful with slimming tea.
- The woman has regular bleeding and intermenstrual discharge. If such discharges are observed in the first 3 months of taking any contraceptive oral drug, then do not worry too much. Such a phenomenon can be the norm, as the organism changes. But if this happens for a longer time, you should contact your doctor.
The effect of birth control pills on the formation and development of the fetus
Gynecologists argue that the amount of hormones contained in such drugs is small enough to adversely affect the fetus if Still, the pregnancy has occurred. This is especially true for the period up to 4 weeks of pregnancy. Nevertheless, as soon as a woman suspected that she might be pregnant, first of all it was necessary to refuse the use of contraceptive medications and immediately go to a consultant for a competent doctor. Reception of contraceptives should not become the primary cause of the desire to have an abortion, as it is proved: the risk of appearance of pathologies in the case of such a pregnancy equals the risk arising in the planned pregnancy. Moreover, there are a number of drugs that can reduce the effect of tablets on the baby. In particular, it is folic acid. If fate has brought such a gift, it is worth considering: maybe it's a sign?